The Lipschitz Properties of the Value Function and the Solution Map to a Parametric Discrete Optimal Control Problem

Abstract

Motivated by the works of Toan and Kien (J. Nonlinear Convex Anal.12:635–650, 2011) and Thuy and Toan (Acta Math. Vietnam.43:175–199, 2018) on the stability and the solution sensitivity in parametric discrete optimal control problems, this paper is devoted to the study of the Lipschitz property of the value function and the Aubin property of the solution map to a parametric dynamic programming problem with linear constraints. By establishing abstract results on the Lipschitz property of the value function to a parametric programming and the Aubin property of the solution map to a parametric variational inequality, we obtain the Lipschitz property of the value function and the Aubin property of the solution map to a parametric discrete optimal control problem.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Arutyunov, A.V., Marinkovich, B.: Necessary optimality conditions for discrete optimal control problems. Mosc. Univ. Comput. Math. Cybern. 1, 38–44 (2005)

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Bertsekas, D.P.: Dynamic Programming and Optimal Control, vol. I. Springer, Berlin (2005)

    Google Scholar 

  3. 3.

    Gabasov, R., Mordukhovich, B.S., Kirillova, F.M.: The discrete maximum principle. Dokl. Akad. Nauk SSSR. 213, 19–22 (1973). (Russian; English transl. in Soviet Math. Dokl. 14, 1624–1627, 1973)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Henrion, R., Mordukhovich, B.S., Nam, N.M.: Second-order analysis of polyhedral systems in finite dimensions with applications to robust stability of variational inequalities. SIAM J. Optim. 20, 2199–2227 (2010)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Ioffe, A.D., Tikhomirov, V.M.: Theory of Extremal Problems. North-Holland Publishing Company, North-Holland (1979)

    Google Scholar 

  6. 6.

    Larson, R.E., Casti, J.: Principles of Dynamic Programming I. Marcel Dekker, New York (1982)

    Google Scholar 

  7. 7.

    Larson, R.E., Casti, J.: Principles of Dynamic Programming II. Marcel Dekker, New York (1982)

    Google Scholar 

  8. 8.

    Lian, Z., Liu, L., Neuts, M.F.: A discrete-time model for common lifetime inventory systems. Math. Oper. Res. 30, 718–732 (2005)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Malanowski, K.: Differential sentivity of solutions of convex constrained optimal control problems for discrete systems. J. Optim. Theory Appl. 53, 429–449 (1987)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Mangasarian, O.L., Shiau, T.-H.: Lipschitz continuity of solutions of linear inequalities, programs and complementarity problems. SIAM J. Control Optim. 25, 583–595 (1987)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Mordukhovich, B.S.: Difference approximations of optimal control system. Prikladaya Mat. Mekhanika 42, 431–440 (1978). (Russian; English transl. in J. Appl. Math. Mech. 42, 452–461 1978)

    MathSciNet  Google Scholar 

  12. 12.

    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation I, Basis Theory. Springer, Berlin (2006)

    Google Scholar 

  13. 13.

    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation II, Applications. Springer, Berlin (2006)

    Google Scholar 

  14. 14.

    Mordukhovich, B.S.: Generalized differential calculus for nonsmooth and set-value mappings. J. Math. Anal. Appl. 183, 250–288 (1994)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Nam, N.M.: Coderivatives of normal cone mappings and Lipschitzian stability of parametric variational inequalities. Nonlinear Anal. 73, 2271–2281 (2010)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Pindyck, R.S.: An application of the linear quadratic tracking problem to economic stabilization policy. IEEE Trans. Autom. Control 17, 287–300 (1972)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Qui, N.T.: New results on linearly perturbed polyhedral normal cone mapping. J. Math. Anal. Appl. 381, 352–364 (2011)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Rockafellar, R.T., Wets, R. J.-B.: Variational Analysis. Springer, Berlin (1998)

    Google Scholar 

  19. 19.

    Seeger, A.: Subgradient of optimal-value function in dynamic programming: the case of convex system without optimal paths. Math. Oper. Res. 21, 555–575 (1996)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Thuy, L.Q., Thanh, B.T., Toan, N.T.: On the no-gap second-order optimality conditions for a discrete optimal control problem with mixed constraints. J. Optim. Theory Appl. 173, 421–442 (2017)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Thuy, L.Q., Toan, N.T.: The Mordukhovich coderivative and the local metric regularity of the solution map to a parametric discrete optimal control problem. Acta Math. Vietnam. 43, 175–199 (2018)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Toan, N.T., Kien, B.T.: Continuity properties of the solution map to a parametric discrete optimal control problem. J. Nonlinear Convex Anal. 12, 635–650 (2011)

    MathSciNet  MATH  Google Scholar 

  23. 23.

    Toan, N.T., Yao, J.-C.: Mordukhovich subgradients of the value function to a parametric discrete optimal control problem. J. Global Optim. 58, 595–612 (2014)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Toan, N.T., Ansari, Q.H., Yao, J.-C.: Second-order necessary optimality conditions for a discrete optimal control problem. J. Optim. Theory Appl. 165(3), 812–836 (2015)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Toan, N.T., Thuy, L.Q.: Second-order necessary optimality conditions for a discrete optimal control problem with mixed constraints. J. Global Optim. 64, 533–562 (2016)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Tu, P.N.V.: Introductory Optimization Dynamics. Springer, Berlin (1991)

    Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Nguyen Thi Toan.

Additional information

This paper is dedicated to Professor Hoang Tuy

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Toan, N.T., Thuy, L.Q. The Lipschitz Properties of the Value Function and the Solution Map to a Parametric Discrete Optimal Control Problem. Acta Math Vietnam 45, 365–382 (2020). https://doi.org/10.1007/s40306-020-00371-5

Download citation

Keywords

  • Parametric discrete optimal control problem
  • Dynamic programming problem
  • Solution map
  • Value function
  • Lipschitz property
  • Aubin property

Mathematics Subject Classification (2010)

  • 49J21
  • 49K21
  • 93C55